MAUDE Adverse Event Report: GYRUS ACMI, INC GYN OPERATIVE 12 DEGREE 2.7MM LONG AUTOCLAVABLE

GYRUS ACMI, INC GYN OPERATIVE 12 DEGREE 2.7MM LONG AUTOCLAVABLE
Model Number G27L-12A
Medical Device Problem Codes Device Damaged Prior to Use (2284); Dent in Material (2526)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus with the user reported issue of "cracked interior lens." the event was found at reprocessing, and there was no patient or other person affected/ involved in the event.Upon inspection of the received device, the complaint of fractured lenses was not confirmed.However, sharp dents on distal end were observed.Severe debris under cover glass and in the optical system was also noted.Based on inspection results, the damage which occurred was most likely due to user mishandling along with excessive force being applied to the distal outer tube.Device history records were reviewed and showed the product met all specifications upon release.The device ifu (instructions for use) states, "study this manual and other labeling thoroughly for safe handling and storage.Misuse of instruments can cause injury to the patient and could have an adverse effect on the procedure being performed.Do not drop instruments or allow them to be struck by other objects.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
As reported, the device has a cracked interior lens.This was found during reprocessing.Device return found sharp dents on distal end.There is no patient involvement on this reported event.No user injury reported.

Brand Name
GYN OPERATIVE 12 DEGREE 2.7MM LONG AUTOCLAVABLE
Common Device Name
GYN OPERATIVE 12 DEGREE 2.7MM LONG AUTOCLAVABLE
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
kenneth pittman
93 north pleasant st.
norwalk, OH 44857
9013785969
MDR Report Key13014032
Report Number1519132-2021-00024
Device Sequence Number1816617
Product Code FAS
UDI-Device Identifier00821925008410
UDI-Public00821925008410
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K980972
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG27L-12A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Initial Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown